Illinois, 2007Hail and Heavy Rain in Illinois, April 3, 2007
April 3, 2007 · NWS PAH · 21 events in 10 counties and zones
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms preceded a strong cold front that moved southeast across the region. The storms organized into lines along outflow boundaries preceding the initial storms. Hail was the primary severe weather type.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 3, 1:10 PM CST, 34 minutes earlier.
Area forecast discussion, Apr 3, 1:10 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT TUE APR 3 2007
.DISCUSSION...
SEVERE THREAT IMMEDIATE CONCERN WITH FROST/FREEZE LATER IN THE WEEK.
LARGE AREA OF THUNDERSTORMS WILL TRAVERSE THE AREA THROUGH THE
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. THE LATEST
SURFACE ANALYSIS INDICATED THE LOW WAS JUST SOUTH OF ROCKFORD
ILLINOIS WITH A THE COLD FRONT ARCING SOUTHWESTWARD THROUGH ST LOUIS
TO JUST EAST SPRINGFIELD MO. LATEST SURFACE OBS AND 18Z UA FROM BNA
AND SGF RUNS INDICATE SOME CAPPING ALTHOUGH IT IS EASILY BROKEN WITH
THE FRONTAL APPROACH. RADAR INDICATES HAIL WITH THE EXISTING STORMS
MOVING INTO THE AREA AND SOME ROTATION HAS BEEN DETECTED WITH A
COUPLE STORMS.
THE MAIN CONCERN WILL OF COURSE BE FOR THE DEVELOPMENT OF ANY
SUPERCELLS EMBEDDED IN THE LINE OR ESPECIALLY OUT AHEAD OF THE MAIN
AREA OF STORMS. THE LATEST LAPS RUNS INDICATE THE ENVIRONMENT OVER
THE QUAD STATE HAS LIFTED INDEX -8...CAPE VALUES UP TO 2000 J/KG.
THE WIND FIELDS ARE NOT THE GREATEST FOR SUPERCELL DEVELOPMENT BUT
STILL REMAIN POSSIBLE WHEN YOU CONSIDER ALL SEVERE PARAMETERS
COMBINED.
NEXT CONCERN AFTER TONIGHT WILL BE FOR FROST/FREEZING WEDNESDAY
NIGHT THROUGH SATURDAY NIGHT. THIS IS COVERED IN THE HWO AND WILL
NOT HEADLINE ANYTHING UNTIL THE SEVERE THREAT IS OUT OF THE FA. AS
PREVIOUS DISCUSSION...MODELS CONTINUE ADVERTISING COLD/FREEZING
TEMPS. THE MODELS ARE STARTING TO STABILIZE FROM RUN TO RUN. AS
PREVIOUS FORECAST DID LEAN TOWARD THE WARMER SIDE OF MODELS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 3, 3:31 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
431 AM CDT TUE APR 3 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
431 AM CDT TUE APR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY EXTENDING INTO
THIS EVENING.
ISOLATED THUNDERSTORMS MAY DEVELOP BY LATER THIS
MORNING...ESPECIALLY NEAR THE MISSISSIPPI RIVER AND MOVE EAST
NORTHEAST AT 35 MPH. THESE STORMS MAY PRODUCE LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO.
ADDITIONAL THUNDERSTORMS WILL DEVELOP OR MOVE INTO SOUTHEAST
MISSOURI THIS AFTERNOON. THESE ARE EXPECTED TO FORM A LINE ALONG
THE COLD FRONT AND MOVE EAST AT 40 MPH WITH WIND DAMAGE AND LARGE
HAIL POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THESE
STORMS.
BY 700 PM...THE MAIN AREA OF THUNDERSTORMS IS EXPECTED TO BE EAST
OF A MCLEANSBORO ILLINOIS TO NEW MADRID MISSOURI LINE. ALL OF THE
STORMS WILL EXIT TO OUR EAST BY MIDNIGHT.
IN ADDITION...MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER
VALLEY. REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MUCH COLDER AIR WILL MOVE INTO THE REGION STARTING WEDNESDAY.
TEMPERATURES ARE FORECAST TO GO BELOW FREEZING EACH MORNING FROM
THURSDAY THROUGH SUNDAY. A HARD FREEZE...ALONG WITH FROST...IS
POSSIBLE DURING THIS TIME PERIOD.
MINOR FLOODING IS EXPECTED ON PORTIONS OF THE LOWER WABASH RIVER.
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY...POSSIBLY AS EARLY AS THE LATE
MORNING HOURS...EXTENDING INTO THE EVENING.
SPODEN
Hail, Jefferson
- When
- April 3, 1:44 PM CST to 1:59 PM CST
- Where
- Jefferson County, 5 mi W of Mt Vernon to 1 mi NE of Mt Vernon
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.320, -88.992
Large hail to the size of golf balls occurred west of Mount Vernon along Interstate 64. The golf-ball hail was reported at mile marker 70, about one mile east of the Woodlawn exit. Quarter-size hail fell in the Mount Vernon area.
Hail, Perry
- When
- April 3, 2:16 PM CST to 2:25 PM CST
- Where
- Perry County, Pinckneyville
- Measured
- 1 in hail
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 38.080, -89.380
Several police cars received minor damage.
Hail, Jackson
- When
- April 3, 2:26 PM CST
- Where
- Jackson County, Campbell Hill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.920, -89.550
Hail, Wayne
- When
- April 3, 2:29 PM CST
- Where
- Wayne County, Fairfield
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.380, -88.370
Heavy Rain, Perry
- When
- April 3, 2:30 PM CST to 4:00 PM CST
- Where
- Perry County, Pinckneyville to Du Quoin
- Reported by
- Newspaper
- Coordinates
- 38.080, -89.380
Pinckneyville measured 1.87 inches as the storms passed. Total rainfall for Du Quoin was 1.1 inches. Some streets were flooded in both places.
Hail, Franklin
- When
- April 3, 2:40 PM CST
- Where
- Franklin County, Sesser
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.100, -89.050
Hail, Hamilton
- When
- April 3, 2:45 PM CST
- Where
- Hamilton County, Dahlgren
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.200, -88.680
Hail, Wayne
- When
- April 3, 2:46 PM CST
- Where
- Wayne County, 1 mi NE of Golden Gate
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.380, -88.187
Hail, White
- When
- April 3, 2:47 PM CST
- Where
- White County, 2 mi E of Burnt Prairie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -88.233
Reported at the Burnt Prairie exit on Interstate 64.
Hail, Jackson
- When
- April 3, 2:51 PM CST
- Where
- Jackson County, Dowell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -89.230
Hail, Jackson
- When
- April 3, 2:51 PM CST
- Where
- Jackson County, Murphysboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -89.330
Hail, Edwards
- When
- April 3, 3:00 PM CST
- Where
- Edwards County, 8 mi SSE of Albion
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.273, -87.994
Dime-size hail fell four miles west-northwest of Grayville.
Hail, Hamilton
- When
- April 3, 3:13 PM CST
- Where
- Hamilton County, Mc Leansboro
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -88.530
Hail, Franklin
- When
- April 3, 3:14 PM CST to 3:15 PM CST
- Where
- Franklin County, Christopher to West Frankfort
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.970, -89.050
Hail, Perry
- When
- April 3, 3:14 PM CST to 3:15 PM CST
- Where
- Perry County, Du Quoin
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.020, -89.230
Golf-ball size hail was reported near the state police post.
Heavy Rain, Franklin
- When
- April 3, 3:20 PM CST to 3:50 PM CST
- Where
- Franklin County, Benton to 2 mi N of Ewing
- Reported by
- Amateur Radio
- Coordinates
- 38.000, -88.920
A street was flooded in Benton. A one-inch rain total was reported near the Jefferson County line.
Hail, Jackson
- When
- April 3, 3:30 PM CST to 3:40 PM CST
- Where
- Jackson County, Carbondale to 2 mi N of Carbondale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -89.220
Hail, Williamson
- When
- April 3, 3:30 PM CST to 3:41 PM CST
- Where
- Williamson County, Cambria to Johnston City
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.780, -89.120
Large hail was reported in numerous places in northern and western parts of the county. The largest stones were half-dollar size in Herrin.
Heavy Rain, Jackson
- When
- April 3, 3:30 PM CST to 4:30 PM CST
- Where
- Jackson County, Carbondale to Murphysboro
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -89.220
Rainfall of 1.68 inches occurred within one hour at the Carbondale airport. Street flooding was common in Carbondale and Murphysboro.
Hail, Williamson
- When
- April 3, 3:46 PM CST to 3:50 PM CST
- Where
- Williamson County, Marion
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.730, -88.930
Hail, Saline
- When
- April 3, 4:09 PM CST to 4:10 PM CST
- Where
- Saline County, Harrisburg to 3 mi NNW of Carriers Mills
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.730, -88.550
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, April 3, 20077 injured · $1.9 million · EF1 · 34 events
- Flash Flooding and Hail in Arkansas, April 3, 2007$2.5 million · 4.25 in hail · 70 events
- Tornadoes and Flash Flood in Kentucky, April 3 to 4, 2007$1.8 million · EF1 · 44 events
- Rip Current in Florida, April 3, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, April 3 to 4, 20072 injured · $2.0 million · 91 kt wind · 23 events
- Hail and Damaging Winds in Kentucky, April 3, 2007$895,000 · 4.25 in hail · 55 events
- Tornado and Hail in Tennessee, April 3, 2007$183,000 · EF1 · 41 events
- Frost and Freeze in Nebraska, April 3 to 8, 2007$1.3 million · 24 events
- Hail in Georgia, April 3, 2007$1.8 million · 1.75 in hail · 15 events
- Tornadoes and Flash Flooding in Arkansas, April 3, 20071 injured · $287,000 · EF1 · 15 events
- Frost and Freeze in Kansas, April 3 to 8, 2007$1.5 million · 6 events
- Hail and Damaging Winds in Texas, April 3 to 4, 2007$595,000 · 1.25 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14833, 14834, 14836, 14835, 21628, 14839, 14849, 14843, 14850, 14837, 14838, 14842, 14844, 14840, 14841, 18570, 14845, 14846, 18575, 14847, 14848.